How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask RK Your Own Question
RK, Doctor
Category: Medical
Satisfied Customers: 2942
Experience:  MD, DM
Type Your Medical Question Here...
RK is online now
A new question is answered every 9 seconds

I have had the runs for over a week, like 20 liqiud stools

This answer was rated:

I have had the "runs" for over a week, like 20 liqiud stools plus a day. I went to the doctor and found out i have c. diff. I am a nurse and it is my understanding that this is caused by antibiotics which i have not had since august when i broke my leg. I have had bouts of it since then but my digestive track has always been off and i have a tendency forthe runs, additionally, prior to this, they only lasted a day and were more like 5 a day not twenty plus. is there any other way i could have gotten this but for antibiotics, and why did it take so long to hit. also r my children in danger of catching it?
In addition to antibiotic therapy c diff infection can also be acquired from others who harbour the infection as in a hopsital setting.
Since you are a nurse you could have acquired it from some patient.

More over C diff infection due to antibiotics can occur even up to 3 months after the antibiotics are taken.

If Cdiff infection is confirmed in you, then your children and other close contacts are at risk of acquiring it from you.
RK and 5 other Medical Specialists are ready to help you